Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 130, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Oct 3, 2021, 3:37 AM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 3:37 AM CDT (08:37 UTC)
- Expired
- Oct 3, 2021, 5:55 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, AR, Ouachita County, AR
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
905
WGUS54 KLZK 030837
FFWLZK
ARC013-103-031145-
/O.NEW.KLZK.FF.W.0130.211003T0837Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
337 AM CDT Sun Oct 3 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Calhoun County in southwestern Arkansas...
Southeastern Ouachita County in southwestern Arkansas...
* Until 635 AM CDT.
* At 337 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hampton, Harrell, Louann, Hampton Municipal Airport, Artesian,
Delhi, Millers Bluff, Standard Umpstead, Locust Bayou, Cross Roads
in Ouachita County, Woodberry, Frenchport, Kirkland and Elliot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3338 9297 3360 9268 3357 9241 3352 9232
3342 9234 3338 9238 3332 9238 3331 9236
3328 9238 3328 9245 3329 9247 3332 9246
3332 9252 3337 9255 3337 9259 3336 9260
3337 9264 3336 9266 3339 9276 3337 9280
FLASH FLOOD...RADAR INDICATED
$$
2332 follow-up statements
946
WGUS74 KLZK 030945
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
445 AM CDT Sun Oct 3 2021
ARC013-103-031145-
/O.CON.KLZK.FF.W.0130.000000T0000Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Ouachita AR-
445 AM CDT Sun Oct 3 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 635 AM CDT THIS
MORNING FOR SOUTHERN CALHOUN AND SOUTHEASTERN OUACHITA COUNTIES...
At 445 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hampton, Harrell, Hampton Municipal Airport, Artesian, Delhi,
Millers Bluff, Woodberry, Standard Umpstead, Locust Bayou and
Cross Roads in Ouachita County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3359 9264 3357 9241 3352 9232 3342 9234
3338 9238 3332 9238 3331 9236 3328 9238
3329 9246 3329 9247 3332 9246 3332 9252
3337 9255 3337 9259 3336 9260 3337 9264
3336 9266 3339 9276 3337 9280
FLASH FLOOD...RADAR INDICATED
$$
233664
WGUS74 KLZK 031055
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
555 AM CDT Sun Oct 3 2021
ARC013-103-031105-
/O.CAN.KLZK.FF.W.0130.000000T0000Z-211003T1135Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Ouachita AR-
555 AM CDT Sun Oct 3 2021
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CALHOUN AND
SOUTHEASTERN OUACHITA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3359 9264 3357 9241 3352 9232 3342 9234
3338 9238 3332 9238 3331 9236 3328 9238
3329 9246 3329 9247 3332 9246 3332 9252
3337 9255 3337 9259 3336 9260 3337 9264
3336 9266 3339 9276 3337 9280
$$
233What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:50 AM CDT, 47 minutes earlier.
Area forecast discussion, Oct 3, 2:50 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 AM CDT Sun Oct 3 2021 .SHORT TERM...Today Through Monday Night To begin the period, showers and thunderstorms are still present over much of central and southern portions of the CWA. The front that is expected to push through the state by this afternoon is located along western portions of the CWA, slowly moving east. By Sunday evening, the front is expected to push out of the CWA, taking with it the chance of rain. Monday looks to be nice with mainly clear skies, comfortable temperatures, and less humid conditions. Heavy rain and training storms leading to isolated flash flooding remain the main threat with this system. Humid and muggy conditions will persist through Sunday with high temperatures in the upper 70s to low 80s with low temperatures in the 60s. A noticeable change in temperatures will be felt post frontal passage as dewpoints lower from the upper 60s and lower 70s to dewpoints in the 50s. This drier air along with high temperatures in the 70s and lows in the 50s will return that feeling of fall to the CWA. && .LONG TERM...Tuesday Through Saturday Drier conditions will continue for the first part of the long term period after the cold front that moved through the state during the short term. However...a closed upper low will be slowly meandering over the mid/lower MS River Valley Region Tue and Wed...with much of AR likely remaining on the WRN periphery of this upper low. This will keep POPs low for most areas. However...the upper low may meander a bit further west Tue and Wed to be more over AR. This may bring a return to some POPs Tue and Wed afternoons...mainly for ERN/NERN sections. Areas further west should remain dry. By late in the forecast...this upper low will lift NE away from the region...with upper level ridging beginning to develop from the west into AR. This will allow for temps to start rising by Thu and into the weekend. The forecast should be dry for the latter half of the forecast for much of the area. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 81 60 82 58 / 0 0 0 0 Camden AR 84 61 83 57 / 10 0 10 0 Harrison AR 76 56 77 53 / 0 0 0 0 Hot Springs AR 84 62 84 58 / 0 0 0 0 Little Rock AR 83 62 82 59 / 0 0 10 0 Monticello AR 84 63 82 59 / 10 0 10 10 Mount Ida AR 84 58 83 55 / 0 0 0 0 Mountain Home AR 77 57 80 56 / 0 0 0 0 Newport AR 81 61 80 59 / 10 0 10 0 Pine Bluff AR 84 62 83 59 / 10 0 10 10 Russellville AR 83 59 84 58 / 0 0 0 0 Searcy AR 83 60 82 58 / 10 0 10 0 Stuttgart AR 84 63 82 58 / 10 0 10 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...233 / Long Term...62
Hazardous weather outlook, Oct 3, 2:53 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 253 AM CDT Sun Oct 3 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-041000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 253 AM CDT Sun Oct 3 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will remain possible through this afternoon. While an isolated strong storm could be seen...the overall threat for severe weather will remain low. Some gusty winds and locally heavy rainfall will be the primary threats with the strongest storms. .DAYS TWO THROUGH SEVEN...Monday Through Saturday No hazardous weather is expected. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/62
In the hours before
Local storm report, Oct 2, 10:25 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 PM CDT SAT OCT 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 1 SE CRYSTAL HILL 34.81N 92.31W
10/02/2021 PULASKI AR TRAINED SPOTTER
HILLARD ROAD FLOODED WITH ONE VEHICLE WASHED OFF THE
ROAD. THE DRIVER WAS RESCUED.
&&
EVENT NUMBER LZK2100736
67Special weather statement, Oct 2, 10:34 PM CDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1034 PM CDT Sat Oct 2 2021
ARZ046-047-030415-
Monroe AR-Prairie AR-
1034 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of east central Prairie
and northern Monroe Counties through 1115 PM CDT...
At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fredonia, or near De Valls Bluff, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brinkley... De Valls Bluff...
Fredonia... Alfrey...
Allendale... Dobbs Landing...
Peppers Landing... Fargo...
Monroe... Brasfield...
Dagmar WMA... Keevil...
Zent...
This includes Interstate 40 between mile markers 199 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3474 9148 3492 9149 3495 9137 3491 9137
3491 9130 3497 9129 3500 9115 3491 9115
3491 9112 3487 9112 3487 9110 3474 9110
3473 9105 3467 9105
TIME...MOT...LOC 0334Z 265DEG 20KT 3484 9140
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Special weather statement, Oct 2, 10:35 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1035 PM CDT Sat Oct 2 2021
ARZ066>068-030415-
Bradley AR-Calhoun AR-Ouachita AR-
1035 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern
Bradley, Calhoun and southeastern Ouachita Counties through 1115 PM
CDT...
At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Hampton, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hampton... Calion...
Harrell... Louann...
Moro Bay State Park... Hampton Municipal Airport...
Moro Bay... Tinsman...
Artesian... Delhi...
Kirkland... Millers Bluff...
Frenchport... Cross Roads in Ouachita County...
Locust Bayou... Standard Umpstead...
Woodberry... Jersey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3328 9236 3330 9235 3328 9238 3327 9244
3329 9247 3332 9246 3333 9248 3332 9253
3337 9255 3337 9259 3336 9261 3337 9265
3336 9267 3339 9275 3337 9279 3337 9287
3360 9270 3364 9228 3328 9230 3326 9231
TIME...MOT...LOC 0335Z 268DEG 14KT 3350 9261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62Local storm report, Oct 2, 10:46 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT SAT OCT 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 1 SSE INDIAN HEAD LAKE 34.83N 92.17W
10/02/2021 PULASKI AR DEPT OF HIGHWAYS
US HIGHWAY 67 NORTHBOUND IS CLOSED AT THIS LOCATION DUE
TO HIGH WATER ACROSS ALL LANES.
&&
EVENT NUMBER LZK2100737
67Local storm report, Oct 2, 11:26 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1126 PM CDT SAT OCT 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 1 SE JACKSONVILLE 34.86N 92.12W
10/02/2021 PULASKI AR SOCIAL MEDIA
SANDLEWOOD DRIVE IS FLOODED WITH TWO VEHICLES ALMOST
COMPLETELY SUBMERGED.
&&
EVENT NUMBER LZK2100738
67Special weather statement, Oct 3, 2:54 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
254 AM CDT Sun Oct 3 2021
ARZ066-067-030845-
Calhoun AR-Ouachita AR-
254 AM CDT Sun Oct 3 2021
...Strong thunderstorms will impact portions of central Calhoun and
southern Ouachita Counties through 345 AM CDT...
At 254 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cullendale to 7 miles northeast of
Stephens. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden... Hampton...
Stephens... Harrell...
Louann... Cullendale...
Hampton Municipal Airport... Artesian...
Delhi... Kirkland...
Millers Bluff... Frenchport...
Elliot... Cross Roads in Ouachita County...
Fairview in Ouachita County... Locust Bayou...
Standard Umpstead... Buena Vista...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3337 9269 3337 9271 3339 9275 3337 9279
3338 9312 3346 9311 3358 9281 3354 9236
3338 9246 3336 9254 3337 9255 3337 9259
3336 9261 3337 9265 3336 9267
TIME...MOT...LOC 0754Z 282DEG 18KT 3350 9282 3346 9295
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:53 PM CDT | Special Weather Statement | LZK | Lonoke | 37 min |
| Oct 2, 8:09 PM CDT | Special Weather Statement | LZK | Scott | 36 min |
| Oct 2, 8:30 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski | 45 min |
| Oct 2, 8:38 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 5 hr |
| Oct 2, 9:34 PM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Oct 2, 10:18 PM CDT | Special Weather Statement | LZK | Pulaski | 27 min |
| Oct 2, 10:34 PM CDT | Special Weather Statement | LZK | Monroe | 41 min |
| Oct 2, 10:35 PM CDT | Special Weather Statement | LZK | Calhoun | 40 min |
| Oct 2, 11:01 PM CDT | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Oct 2, 11:03 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 3 hr |
| Oct 2, 11:10 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie | 4 hr |
| Oct 3, 1:05 AM CDT | Flash Flood Warning | LZK | Faulkner | 3 hr |
| Oct 3, 2:38 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
| Oct 3, 2:45 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 69 min |
| Oct 3, 2:54 AM CDT | Special Weather Statement | LZK | Ouachita | 51 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.